| Model Number |
39347-070470 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon ruptured.The 70% stenosed target lesion was located in the mildly tortuous and moderately calcified left central vein.A 7.0mm x 40mm x 75cm athletis pta balloon dilatation catheter was advanced for dilatation.However, during second inflation at 18 atmospheres for 30 seconds, the balloon ruptured.The device was removed using normal method and the procedure was completed with another of the same device.No complications were reported, and the patient was good post procedure.
Additional Manufacturer Narrative
The device was returned for evaluation.A visual examination of the hub identified an obstruction within the inflation port of the device.For investigation purposes the investigator removed the obstruction to facilitate the connection on an inflation device.A visual examination found that the obstruction within the inflation port to be composed of clear plastic/polymer and most probably originated from the connector of the customers inflation device which broke off due to over tightening.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 3mm proximal of the proximal markerband.As per specification, the rated burst pressure for this device is 34 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified with the device and no patient complications were reported.
Event or Problem Description